Post-Electroconvulsive Therapy Agitation With EtomidateFreeman, Scott A. MDJournal of ECT: June 2009 - Volume 25 - Issue 2 - pp 133-134 doi: 10.1097/YCT.0b013e3181872728 Case Reports Abstract Author Information Abstract Agitation immediately after electroconvulsive therapy (ECT) is a common clinical problem. This can vary in severity from mild to severe and may necessitate the administration of sedating medications and at times physical restraint. There are many factors involved in the etiology of post-ECT agitation. One factor, the choice of anesthetic agent, is described in this case. Here, etomidate was associated with significant post-ECT agitation after several uneventful treatments with methohexital. The patient had no further episodes of post-ECT agitation after being switched back to methohexital. Author Information From the Department of Psychiatry, University of Texas Southwestern MedicalCenter, Dallas, TX. Received for publication May 23, 2008; accepted July 16, 2008. Reprints: Department of Psychiatry, University of Texas Southwestern Medical Center, 5161 Harry Hines Blvd, Dallas, TX 75390 (e-mail: firstname.lastname@example.org). © 2009 Lippincott Williams & Wilkins, Inc.